Missouri, 2010Flash Flooding and Flood in Missouri, February 21 to 22, 2010
February 21 to 22, 2010 · NWS SGF · 8 events in 6 counties and zones
A storm system with embedded thunderstorms and heavy rain moved across the Ozarks leading to flash flooding and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system with embedded thunderstorms and heavy rain moved across the Ozarks leading to flash flooding and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 21, 1:44 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 21, 1:44 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CST SUN FEB 21 2010
.DISCUSSION...
...OVERVIEW...
MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES/TYPE TONIGHT AND
THEN WITH TEMPERATURES THE REMAINDER OF THE FORECAST PERIOD.
...CURRENTLY...
LOW PRESSURE LOCATED OVER SOUTHWEST MISSOURI ALONG A STATIONARY
BOUNDARY FROM NEAR JOPLIN TO OSAGE BEACH. HAS NOT BEEN MUCH
MOVEMENT WITH TEMPERATURES TODAY WITH CLOUD COVER/RAIN AND LITTLE
PUSH EASTWARD OF COLDER AIR MASS YET. NEXT ROUND OF HEAVIER RAIN
WAS PUSHING INTO SOUTH CENTRAL MISSOURI AND LOOKS TO AFFECT AREAS
EAST OF A BRANSON TO ROLLA LINE. SHARP CUTOFF OF PRECIPITATION
FROM NEAR CASSVILLE TO OSCEOLA WITH SOME ADDITIONAL LIGHT
PRECIPITATION STILL OCCURRING FURTHER WEST IN NORTH CENTRAL OKLAHOMA.
...FORECAST...
EXPECT THE HEAVIER RAIN TO SHIFT ACROSS SOUTH CENTRAL MO THROUGH
THE REST OF THE AFTERNOON AND DURING THE FIRST FEW HOURS OF THE
EVENING HOURS. SURFACE LOW WILL CONTINUE TO LIFT EAST-NORTHEAST
ACROSS THE CWA THROUGH THE EVENING WITH COLDER AIR MOVING INTO THE
WESTERN CWA BEHIND THE LOW. MAY SEE A TRANSITION OVER TO LIGHT
SNOW IF PRECIPITATION IN NORTH CENTRAL OKLAHOMA CAN MOVE INTO THE
FORECAST AREA WHICH MODELS ARE HINTING AT DURING THE EVENING
HOURS. MOST OF THE PRECIPITATION WILL REMAIN LIGHT AND AM NOT
EXPECTING MUCH IN THE WAY OF ACCUMULATION...POSSIBLY UP TO A HALF
AN INCH IN OUR FAR NORTHERN CWA. AT THIS POINT DOES NOT APPEAR
ENOUGH WINTRY PRECIPITATION TO WARRANT ANY KIND OF HEADLINES.
REMAINDER OF WEEK WILL BE DOMINATED BY COLDER THAN NORMAL
TEMPERATURES. NORTHERN STREAM TROUGH WILL DIG INTO THE OHIO VALLEY
ON WEDNESDAY WHICH WILL REINFORCE THE COLDER AIR MASS OVER THE
REGION. LOWS IN THE TEENS TO LOW 20S AND HIGHS IN THE 30S WILL BE
COMMON THROUGHOUT THE WEEK. MOISTURE WILL BE LIMITED AND LITTLE OR
NO MEASUREABLE PRECIPITATION IS EXPECTED.
LINDENBERG
&&
.AVIATION...
PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN
EXPECT IFR CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS.
A LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT WAS
CREATING PRECIPITATION AND LOW CLOUD COVER THIS AFTERNOON. ONCE THE
COLD FRONT SURGES THROUGH BOTH THE SPRINGFIELD AND BRANSON
AIRPORTS...CEILINGS WILL FALL WELL BELOW THE IFR THRESHOLD. JOPLIN
IS ALREADY EXPERIENCING THESE LOWER CEILINGS AND WILL CONTINUE TO DO
SO THROUGH THE EVENING AND OVERNIGHT PERIOD.
RAIN WILL CAUSE LOWER VISIBILITIES FOR SPRINGFIELD AND BRANSON
THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING
PERIOD. THIS RAIN COULD BE MODERATE AT TIMES...CAUSING IFR
VISIBILITIES. THE JOPLIN AIRFIELD WILL EXPERIENCE MORE FOG THAN
RAIN...HOWEVER...A FEW RAIN SHOWERS COULD BRIEFLY FALL OVER THIS
AIRFIELD.
SURFACE WINDS WILL SHIFT TO THE NORTH UPON THE PASSAGE OF THE
FRONT...AND CONTINUE FROM THE NORTH AT AROUND 10MPH THROUGH THE NEXT
24 HOURS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 21, 12:50 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CST SUN FEB 21 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CST SUN FEB 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD NORTH INTO
SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL AMOUNTS OF UP TO AN
INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE HEAVIEST RAIN
AFFECTING LOCATIONS EAST OF A BRANSON TO ROLLA LINE. THE HEAVY
RAINFALL MAY LEAD TO AREAS OF LOCALIZED FLOODING.
AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON
INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE
THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE
OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WITH
GENERALLY LESS THAN AN INCH OF SNOW EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF
THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
Flash Flood, Hickory
- When
- February 21, 3:08 PM CST to 7:30 PM CST
- Where
- Hickory County, 0.69 mi S of Cross Timbers to 0.61 mi ESE of Cross Timbers
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.020, -93.230
Turkey Creek flooded a section of Main Street in Cross Timbers.
Flash Flood, Benton
- When
- February 21, 3:25 PM CST to 8:00 PM CST
- Where
- Benton County, 2.8 mi WSW of Edwards to 3.08 mi E of Fristoe
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.120, -93.220
Hereford Road was impassable to motorists due to flash flooding along Turkey Creek.
Flash Flood, Camden
- When
- February 21, 5:45 PM CST to 9:00 PM CST
- Where
- Camden County, 2.15 mi WNW of Stoutland to 2 mi WNW of Stoutland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.835, -92.555
A low water crossing flooded on State Route H.
Flash Flood, Camden
- When
- February 21, 5:45 PM CST to 9:00 PM CST
- Where
- Camden County, 3.45 mi N of Wet Glaize to 3.26 mi E of Montreal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.970, -92.530
A low water crossing on Wet Glaize Road was flooded by Wet Glaize Creek.
Flash Flood, Miller
- When
- February 21, 6:00 PM CST to 11:00 PM CST
- Where
- Miller County, 1.48 mi SSE of Mt Pleasant to 0.87 mi SW of Mt Pleasant
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -92.510
Numerous low water crossings were flooded near the Mt. Pleasant area.
Flash Flood, Morgan
- When
- February 21, 6:40 PM CST to 11:00 PM CST
- Where
- Morgan County, 0.88 mi SW of Gravois Mills to 1.16 mi WSW of Gravois Mills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.310, -92.830
Several low water crossings were flooded near Gravois Mills.
Flash Flood, Morgan
- When
- February 21, 8:00 PM CST to 11:30 PM CST
- Where
- Morgan County, 2.82 mi WSW of Zwanzig to 4.03 mi W of Zwanzig
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.312, -92.977
Low water crossings on the Little Buffalo Road were flooded by the Little Buffalo Creek.
Flood, Vernon
- When
- February 22, 12:20 PM CST to 5:00 PM CST
- Where
- Vernon County, 0.88 mi NE of Stotesbury to 0.64 mi NNE of Stotesbury
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.980, -94.560
Highway V was impassable to motorists due to flooding along the Little Osage River.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, February 21, 20101 death · 1 event
- Hail in Louisiana, February 21, 2010$50,000 · 2.5 in hail · 2 events
- Winter Storm in Missouri, February 21, 201026 events
- Winter Storm and Winter Weather in Iowa, February 21 to 22, 201013 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 201012 events
- High Surf in Hawaii, February 21 to 23, 201011 events
- Heavy Snow in Michigan, February 21 to 22, 20109 events
- Hail in Mississippi, February 21 to 22, 2010$3,000 · 1.75 in hail · 7 events
- Winter Storm in Kansas, February 21, 20106 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 20106 events
- Winter Storm and Heavy Snow in Arizona, February 21 to 23, 20106 events
- Heavy Snow in Missouri, February 21 to 22, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217508, 217509, 217510, 217511, 217512, 217515, 217516, 217517.